Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipo on the "backside"
Dec 17, 2004

I have been poz for over 16 year and began taking Crixivan in 1996. Over the course of take the drug, I have experienced facial lipo, but more importantly, on my backside (ass). Is there anything that can be done to restore my once beautiful ass? Or is this a hopeless cause? Your suggestions would be GREATLY appreciated.

Response from Dr. Henry

Loss of fat is a major problem for the field right now. Other than stopping or switching off possibly offending meds (can often switch to a more fat friendly alternative)no intervention reproducably puts fat on in the places where it was lost. Exercise, good nutrition and hormone optimization seem to help some but that effect is quite variable. If there is a more generalized weight loss (beyond fat) then wasting may be present for which growth hormone and the above mentioned interventions can be helpful (beyond control of HIV). There a number of interventions being evaluated for fat loss but none are yet proven to work-frustrating. KH



Previous
Avascular necrosis and HIV Link?
Next
DHEA and KS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement